Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 488, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 14, 2011, 4:07 PM CST for Oregon County, Missouri. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 4:07 PM CST (22:07 UTC)
- Expired
- Nov 14, 2011, 4:16 PM CST
- In force
- 9 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Memphis radar (KNQA), 185 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS53 KSGF 142207
SVRSGF
MOC149-142230-
/O.NEW.KSGF.SV.W.0488.111114T2207Z-111114T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 430 PM CST.
* AT 404 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTHERN OREGON COUNTY...OR 14 MILES EAST
OF THAYER...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE A SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
SOUTHEASTERN OREGON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3651 9134 3663 9138 3675 9112 3674 9112
3661 9112 3660 9111 3655 9113
TIME...MOT...LOC 2207Z 249DEG 40KT 3660 9125
WIND...HAIL 60MPH 1.00IN
$$
CRAMER2 follow-up statements
080
WWUS53 KSGF 142212
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CST MON NOV 14 2011
MOC149-142230-
/O.CON.KSGF.SV.W.0488.000000T0000Z-111114T2230Z/
OREGON MO-
412 PM CST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR EAST CENTRAL OREGON COUNTY...
AT 409 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM OVER EASTERN OREGON COUNTY...OR 19
MILES EAST OF THAYER...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
THE A SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
EAST CENTRAL OREGON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3661 9112 3659 9112 3655 9113 3656 9127
3659 9131 3664 9130 3675 9112
TIME...MOT...LOC 2212Z 249DEG 40KT 3663 9117
WIND...HAIL 60MPH 1.00IN
$$
CRAMER489
WWUS53 KSGF 142216
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CST MON NOV 14 2011
MOC149-142226-
/O.CAN.KSGF.SV.W.0488.000000T0000Z-111114T2230Z/
OREGON MO-
416 PM CST MON NOV 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OREGON COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3661 9112 3659 9112 3655 9113 3656 9127
3659 9131 3664 9130 3675 9112
TIME...MOT...LOC 2216Z 249DEG 40KT 3665 9112
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 2:15 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 14, 2:15 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CST MON NOV 14 2011 .DISCUSSION... CURRENTLY...ISOLATED SHOWERS ALONG THE FRONTAL BOUNDARY IN PLACE OVER THE AREA ARE EXPECTED TO CONTINUE THROUGH THE NEXT 24 HOURS AS MOISTURE IS LIFTED UP AND OVER THE BOUNDARY. INSTABILITY IS MINIMAL IN THE AIRMASS THAT IS INTERACTING WITH THE BOUNDARY...SO SEVERE WEATHER IS NOT EXPECTED TO BE A THREAT THROUGH TOMORROW. TOMORROW WILL BE A CLOUDY DAY WITH THE FRONT REMAINING OVER THE AREA. THE BOUNDARY IS EXPECTED TO BEGIN MOVING TO THE EAST DURING THE DAY TOMORROW WITH NORTHERLY SURFACE WINDS BEHIND IT. THESE WINDS WILL USHER IN A COOLING AND DRYING TREND THROUGH THE END OF THE WORK WEEK AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH TEMPERATURES IN THE MID 60S TOMORROW WILL FALL INTO THE MID 50S GENERALLY FOR WEDNESDAY THROUGH FRIDAY. WINDS ARE EXPECTED TO TURN SOUTHERLY LATE THURSDAY INTO FRIDAY AS THE SURFACE RIDGE MOVES EAST OF THE AREA. THIS SOUTHERLY FLOW WILL BEGIN TO INCREASE TEMPERATURES...WITH MID 60S EXPECTED AGAIN FOR SATURDAY...AS WELL AS TRANSPORT MOISTURE INTO THE AREA TO FUEL POSSIBLE PRECIPITATION. MODEL GUIDANCE IS IN FAIR AGREEMENT REGARDING THE DEVELOPMENT OF A SURFACE LOW THAT WILL TRACK ACROSS THE NORTHERN TIER OVER THE WEEKEND. AS THE LOW DEEPENS TO THE WEST...AND HIGH PRESSURE REMAINS TO THE EAST...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN...MAKING STRONG SURFACE WINDS ON FRIDAY INTO SATURDAY PROBABLE. ISENTROPIC UPGLIDE OVER THE AIRMASS UNDER THE RIDGE AHEAD OF THIS SYSTEM...ALONG WITH THE PASSAGE OF THE EVENTUAL COLD FRONT...ALL SUPPORT PRECIPITATION CHANCES FOR LATER SATURDAY THROUGH EARLY NEXT WEEK. HAVE NOT INCREASED POPS TOO MUCH AT THIS POINT GIVEN THAT MODEST MODEL UNCERTAINTY EXISTS FOR THAT TIME PERIOD. KARDELL && .AVIATION... THE MAIN AVIATION CONCERN FOR THE REST OF THE AFTERNOON WILL BE BRISK AND GUSTY WEST WINDS AS COLD FRONT SLOWLY MOVES THROUGH SOUTHERN MISSOURI. CEILINGS WILL THEN BEGIN TO LOWER TONIGHT AS THE FRONT BEGINS TO STALL ACROSS NORTHERN ARKANSAS. RAIN SHOWERS WILL DEVELOP ACROSS SOUTHERN MISSOURI LATER THIS EVENING AND CONTINUE INTO TUESDAY MORNING. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY MORNING. AS LOW LEVEL MOISTURE OVERRUNS THE STALLED FRONT...CEILINGS WILL LOWER ACROSS SOUTHERN MISSOURI STARTING LATER TONIGHT. THE SETUP LOOKS FAIRLY FAVORABLE FOR IFR CEILINGS AT KBBG BY TUESDAY MORNING. THE PROSPECTS FOR IFR ARE NOT AS CLEAR AT KSGF AND ESPECIALLY AT KJLN...SO HAVE LEFT IT OUT OF THE TAFS FOR NOW. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 14, 12:25 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 PM CST MON NOV 14 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1225 PM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH LATE THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. FIRES IN THESE CONDITIONS CAN RAPIDLY SPREAD. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTH CENTRAL MISSOURI LATE THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE OCCASIONAL LIGHTNING STRIKES. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY SOUTH OF THE INTERSTATE 44 CORRIDOR. THE MAIN THREAT WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES. NON THUNDERSTORM WIND GUSTS TO 30 MPH WILL BE POSSIBLE ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.